Hail, Kent
- When
- May 26, 4:45 PM CST
- Where
- Kent County, Girard
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.350, -100.667
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at May 26, 2:24 PM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 324 PM CDT WED MAY 26 2004 .SHORT TERM... GOOD MIXING HAS OCCURRED OVER THE WESTERN AND CENTRAL SOUTH PLAINS THIS AFTERNOON...AND POSSIBILITY OF SOME ISOLD/WDLY SCT STORMS ALONG DRYLINE WHICH WAS LOCATED AT 3 PM FROM THE EASTERN PANHANDLE TO TULIA TO LUBBOCK TO BROWNFIELD. PLENTY OF DEEP LAYER SHEAR FOR SUPERCELLS IF STORMS CAN DEVELOP. ACTIVITY SHOULD DIMINISH QUICKLY WITH LOSS OF HEATING THIS EVENING. FOCUS WILL THEN SHIFT TO SOUTHERN STREAM UPPER LOW...LOCATED OVER SOUTHERN CA THIS AFTERNOON. MODELS MOVE THIS FEATURE ACROSS SOUTHERN AZ BY 12Z...AND THEN INTO SOUTHERN NM BY LATE AFTERNOON THURSDAY. STILL HIGH MID LEVEL HEIGHTS AND WARM TEMPS ALOFT WILL EXIST UNTIL THURSDAY EVENING WHEN FORCING WITH UPPER LEVEL WAVE AND COOLING TEMPS ALOFT WILL RESULT IN BETTER CONDITIONS FOR CONVECTIVE INITIATION. DRYLINE MAY MIX EASTWARD INTO EASTERN SOUTH PLAINS OR ROLLING PLAINS AS SURFACE LOW PRESSURE TROUGH ORGANIZES FROM WESTERN OK INTO THE EDWARDS PLATEAU. GFS IS A LITTLE FASTER THAN ETA WITH THIS SYSTEM AS IT LIFTS NEWD ACROSS THE AREA LATE THURSDAY. WENT WITH CHANCE POPS WEST AND CENTRAL LATE IN THE DAY...WITH 40 TO 50 PCT POPS EAST AND SOUTHEAST THUR EVE/NIGHT. THIS AS DYNAMICS WITH WAVE COMBINE WITH CONVERGENCE ALONG DRYLINE AND DEEPER MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. MODELS DEVELOP MCS EAST INTO OKLAHOMA LATE ALONG FRONT. BEST CHANCE FOR RAIN WOULD BE THROUGH MIDNIGHT...AND THEN UPPER LOW WILL MOVE NORTHEAST INTO WESTERN AND CENTRAL OK...WITH DRY W/NW FLOW BEHIND IT. LOWS TONIGHT MAINLY 60S...WITH HIGH IN THE 90S TOMORROW. .LONG TERM... LITTLE CHANGE TO EXTENDED FCST AS MED-RANGE MODELS DISPLAY DECENT RUN-TO-RUN CONTINUITY WITH WX PATTERN. WEAKENED UPR LOW QUICKLY EXITS EAST FROM THE PANHANDLE ON FRI...WITH NEXT NEXT UPR LOW FCST TO MOVE SE ACROSS THE ROCKIES OUT INTO THE CENTRAL PLAINS SAT-SUN. SFC LOW FCST TO BE OVER THE EASTERN CWA FRI MORN WITH POSSIBLE ONGOING CONVECTION ACROSS THE ROLLING PLAINS...WHICH SHOULD BE ENDING BY MIDDAY AS LOWS MOVES OUT. EXPECT SFC TROUGH TO DEVELOP FROM THE DAKOTAS SOUTH TO THE TX/NM BORDER LATE FRI BRINGING WIND QUICKLY BACK TO THE S-SE. LATEST RUNS OF THE GFS HAVE COME IN SLIGHTLY FASTER WITH THIS SYS...PUSHING THE DRYLINE EAST OF THE CWA BY LATE AFTN SAT. KEPT LOW ORDER POPS OVER THE FAR EASTERN COUNTIES IF DL MOTION IS NOT AS FAST AS FCST. AS UPR TROF SWINGS OUT INTO THE NORTHERN PLAINS...BUILDING HIGH PRESSURE OVER THE ROCKIES WILL DRIVE A CDFNT TOWARD THE REGION. 12Z GFS DEPICTS A VERY STRONG PUSH...WITH FRONT GOING ALL THE WAY THRU THE SPLNS BY MID-DAY SUN. SUN AND MON LOOK SLIGHTLY COOLER AND DRY BEHIND THE FRONT. WE MAY SEE SOME BRIEF NW FLOW ON MON/TUE BUT APPEARS THAT LOWER ATMOS WILL BE TOO DRY TO INITIATE TSTMS OVER HIGHER TERRAIN OF NM. OPERATIONAL GFS SHOWS RIDGE BUILDING OVER THE SW AND SHIFTING EAST TOWARD WTX DURING THE MIDDLE OF THE WEEK. STRONG UPR LOW OVER THE MIDWEST MAY SEND ANOTHER WEAK FRONT TOWARD THE REGION AROUND MIDWEEK...BUT QUITE UNCERTAIN ATTM. SHOULD SEE MOISTURE RETURN UNDER RIDGE BUT MAINTAINED DRY FCST AS WARM MID-LVL TEMPS LOOK TO CAP CONVECTION DURING THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 57 87 58 90 / 20 20 30 10 TULIA 61 88 61 90 / 20 20 30 20 PLAINVIEW 64 89 61 92 / 20 20 30 10 LEVELLAND 63 90 61 92 / 20 20 30 0 LUBBOCK 65 91 61 92 / 20 20 30 10 BROWNFIELD 64 91 62 94 / 20 30 30 0 CHILDRESS 67 91 67 90 / 40 30 40 20 SPUR 66 90 66 93 / 30 30 50 20 ASPERMONT 68 92 68 93 / 30 30 50 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 06/33
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1200 PM CDT WED MAY 26 2004 TXZ021>044-271630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1200 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS TODAY AND TONIGHT. THE MOST LIKELY AREA FOR SEVERE THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM SILVERTON TO LEVELLAND TO DENVER CITY. A DRYLINE...CURRENTLY SITUATED FROM THE SOUTHWEST TEXAS PANHANDLE ACROSS THE WESTERN SOUTH PLAINS...WILL SLOWLY MIX EAST THIS AFTERNOON. BY MID-AFTERNOON...THE AIRMASS ALONG AND EAST OF THE DRYLINE WILL BECOME MODERATE TO VERY UNSTABLE...SUPPORTING STRONG CONVECTIVE DEVELOPMENT. AS THE DRYLINE MOVES EAST INTO THE UNSTABLE ATMOSPHERE...ISOLATED TO SCATTERED THUNDERSTORMS WILL RAPIDLY DEVELOP...SOME OF WHICH WILL INTERACT WITH SUFFICIENT LOW TO MID-LEVEL WIND SHEAR TO BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN... SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AFTERNOON AND THURSDAY NIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE EAST-NORTHEAST ACROSS ARIZONA AND NEW MEXICO ON THURSDAY. THIS DISTURBANCE WILL INTERACT WITH THE DRYLINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION THURSDAY AFTERNOON AND THURSDAY NIGHT. STRENGTHENING WIND SHEAR WILL COMBINE WITH THE MODERATE TO UNSTABLE AIRMASS TO SUPPORT A FEW SEVERE THUNDERSTORMS ACROSS THE SOUTH PLAINS AND ROLLING PLAINS THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY AND TONIGHT. 02
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 415 PM CDT WED MAY 26 2004 TXZ025-026-030>032-035>038-040>044-270300- CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-GARZA-HALL-KENT-KING-LUBBOCK- LYNN-MOTLEY-STONEWALL-TERRY- 410 PM CDT WED MAY 26 2004 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES UNTIL 10 PM CDT... HALL...CHILDRESS...FLOYD...MOTLEY...COTTLE...LUBBOCK...CROSBY... DICKENS...KING...TERRY...LYNN...GARZA...KENT...AND STONEWALL THIS INCLUDES THE CITIES OF CHILDRESS...PADUCAH...MEMPHIS... MATADOR...FLOYDADA...LUBBOCK...CROSBYTON...GUTHRIE...BROWNFIELD... TAHOKA...POST...JAYTON...AND ASPERMONT. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The Lubbock radar (KLBB), 112 km away, was scanning. The volume nearest the first event began at 22:44 UTC.
5 hail. Local standard time, as filed.
The Kent County Sheriff's Office reported golfball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394597, 5394598, 5394596, 5394599, 5394600.